Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Difficulty sleeping, panicking, racing heart. Taking Zoloft

I haven t been able to sleep well lately. My father passed away two weeks ago. My sister has been extremely hateful to me and she won t let me near my mother. Whenever I do sleep, I wake up in almost a panic state like I feel like I m choking or something. Last night I didn t sleep at all. My heart has been racing and beating so fast that I can hear it pounding in my ears. I ve been on Zolft for 2/12 years now, 100 mgs. I feel like I m going out of my mind. I am 51 years old.
Asked On : Sat, 26 Jan 2013
Answers:  1 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Jun 2013
Hi there ~

It is not uncommon to have sleep problems after bereavement. I am sorry for your loss. However, if it is affecting your daily life or activities of daily living, including work or family or relationships, it would require you to take treatment. Distraction, relaxation exercises and physical activity helps with destressing. You may also be suffering from depression if these symptoms that you mention were present from even before the death of your father, and this could have just gotten exacerbated. Sedatives might help with difficulty sleeping, panicking and racing heart. I recommend that you see a qualified psychiatrist to seek help.

Take care.
Answered: Sat, 26 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor